MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR VASCULAR REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number CMCV-013-609
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the complaint log shows that this is the only complaint associated with this lot number.Fda's prp report number: mw5075072, mw5075090, and mw5075091 were received from the fda in a letter dated february 13, 2018 in reference to this incident/event.It was determined that all three events have been identified and processed through the complaint system.Manufacturing review of the device history record for the reported lot shows that all units were quality released on 10/8/2015 having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during production and final packaging.Oem review of the sub-lots associated with the reported lot and provided specific disposition details of non-conformances.It was stated that, "based upon the review results, the non-conformances had no impact on the reported issue." the ifu instructions for the vascular product that was provided with the product (part number 20438-032514) indicates under warnings and precautions, "excessive hydration may result in delamination.If delamination is observed, do not use the cormatrix ecm.Device is not recommended to be used with glue containing glutaraldehyde.Device must be sutured to viable native tissue and must not be sutured to synthetic or chemically cross-linked materials.Device is not recommended to be used with platelet gel." the ifu also states in the instructions for use, "hydrate the cormatrix ecm by placing it in a bowl of sterile saline or other sterile isotonic solution for approximately 1-2 minutes prior to use.Use at least 50 ml of the sterile solution for hydration.It is recommended that the ecm not be excessively handled or manipulated prior to use." reports of aneurysm were found to be within expected occurrence ratings identified in the risk management files.Based on the low frequency of occurrence and inconclusive root cause, no further corrective action is required at this time.
 
Event or Problem Description
It was reported that a cormatrix ecm (cmcv-013-609, lot # m15l1279) was used for a carotid procedure (exact details unknown) on a (b)(6) male with an implant date of (b)(6) 2015 and date of event/explant on (b)(6) 2018*.It is stated that the ecm and soak time was prepared "per manufacturer's instructions".The event was originally reported as, "aneurysm of carotid artery at site of implant.Will require surgical explant 2/2" (as of forms received on 2/5/2018).The ecm was sutured to the patient tissue.The surgeon believes that the event was probably related to the procedure and probably related to the device.The probable cause is listed as, "product degradation".*it can be noted that it was stated, "new graft (not aziyo/cormatrix) implanted which is now occluded within 2 weeks of second operation that occurred on (b)(6) 2018.Patient is doing bad.".

Brand Name
CORMATRIX ECM FOR VASCULAR REPAIR
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key7375141
Report Number3005619880-2018-00002
Device Sequence Number993209
Product Code DXZ
UDI-Device Identifier10859389005147
UDI-Public10859389005147
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2017
Device Model NumberCMCV-013-609
Device Lot NumberM15L1279
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR